Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 15, 2015, 6:10 PM MDT for Hudspeth County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 15, 2015, 8:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 122 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3355 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WGUS54 KEPZ 160010
FFWEPZ
TXC229-160215-
/O.NEW.KEPZ.FF.W.0005.150616T0010Z-150616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
610 PM MDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 815 PM MDT
* AT 609 PM MDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT HANCOCK...ACALA...MCNARY...FORT QUITMAN...ESPERANZA...QUITMAN
CANYON AND LITTLE BOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 10556 3109 10561 3113 10571 3116 10574
3116 10577 3120 10578 3129 10587 3129 10590
3133 10594 3137 10596 3147 10570 3107 10532
3090 10541
$$
FAUSETT1 follow-up statement
661
WGUS74 KEPZ 160128
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
728 PM MDT MON JUN 15 2015
TXC229-160215-
/O.CON.KEPZ.FF.W.0005.000000T0000Z-150616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-
728 PM MDT MON JUN 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
SOUTHWESTERN HUDSPETH COUNTY...
AT 726 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT HANCOCK...ACALA...MCNARY...FORT QUITMAN...ESPERANZA...QUITMAN
CANYON AND LITTLE BOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 10556 3109 10561 3113 10571 3116 10574
3116 10577 3120 10578 3129 10587 3129 10590
3133 10594 3137 10596 3147 10570 3107 10532
3090 10541
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:02 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 3:02 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 302 PM MDT MON JUN 15 2015 .SYNOPSIS... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AI INTO SOUTHERN NEW MEXICO AND WEST TEXAS AND AS A RESULT THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE BORDERLAND TONIGHT AND AGAIN ON TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE ALOFT WILL PRODUCE HOT MOSTLY DRY WEATHER WEDNESDAY THROUGH NEXT WEEKEND WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN THUNDERSTORMS. && .DISCUSSION... FRONTOLYTIC TROUGH/DISSIPATING FRONT PUSH SOUTHWARD THROUGH SOUTHERN NEW MEXICO/WEST TEXAS EARLIER THIS MORNING AND EAST WINDS BEHIND THE BOUNDARY HAVE PUSHED MOIST UNSTABLE AIR INTO THE REGION. THUS DEWPOINTS HAVE PUSHED INTO THE 40S AND 50S AFTERNOON MUCAPES AROUND 500 TO 1000 J/KG. CONSEQUENTLY DEEP CONVECTION HAS DEVELOPED OVER PORTIONS OF THE AREA. SLOW STORM MOVEMENT DUE TO WEAK FLOW ALOFT HAVE RESULTED IN AREAS OF HEAVY RAINS AND RADAR SIGNATURES PLUS PUBLIC REPORTS HAVE INDICATED SMALL HAILING FALLING WITHIN A FEW STORMS AS WELL. CONTINUED EASTERLY LOW LEVEL WINDS WILL SUSTAIN MOISTURE INFLOW INTO TUESDAY WITH PRECIPITABLE WATER RISING ABOVE AN INCH AND MUCAPES AROUND 700 TO 1400 J/KG MOST AREAS. LIMITING FACTOR WILL BE UPPER RIDGE WILL WILL EXTEND ON A WEST TO EAST AXIS ACROSS THE CWA BUT SURFACE HEATING SHOULD GENERATED SCATTERED SHOWERS/THUNDERSTORMS MOST LOCATIONS IN THE AFTERNOON AND EVENING. SLOW MOVEMENT OF STORMS AND ABUNDANT MOISTURE SHOULD ENHANCE HEAVY RAIN THREAT OVER A FEW AREAS. UPPER RIDGE WILL EXPAND FURTHER EASTWARD AND STRENGTHEN AFTER WEDNESDAY WITH AIR MASS BECOMING MORE STABLE DUE TO SUBSIDENCE/WARMING ALOFT. THIS WILL DIMINISH SHOWER/THUNDERSTORM COVERAGE LATER PERIODS. IN ADDITION ABUNDANT SUNSHINE AND SUBSIDENCE WILL PUSH TEMPERATURES INTO THE 100'S LATER PERIODS SO HOT MOSTLY DRY WEATHER OUTLOOKED LATER PERIODS. && .AVIATION...16/00Z-17/00Z. VERY WEAK UPPER LEVEL DISTURBANCE EVIDENT IN WATER VAPOR IMAGERY OVER CENTRAL NEW MEXICO WILL SLOWLY MOVE SOUTHEAST THIS EVENING... HELPING TO ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA. STORMS HAVE MAINLY BEEN ANCHORED OVER THE HIGHER TERRAIN WHILE SLOWLY PROPAGATING OUTWARD TOWARDS LOWER ELEVATIONS. HOWEVER...A FEW LOWLAND STORMS WILL BE POSSIBLE...ESPECIALLY IN THE VICINITY OF WEAK LOW LEVEL CONVERGENCE...THE REMNANTS OF A BACKDOOR FRONT WHICH SNUCK IN LAST NIGHT. OBS AND SAT IMAGERY SUGGEST THIS REMNANT BOUNDARY IS LAID OUT SOMEWHERE IN THE VICINITY OF A VAN HORN-LAS CRUCES TO DEMING. LOW COVERAGE OF TS ACTIVITY RESULTS IN FAIRLY LOW CONFIDENCE AT ANY GIVEN POINT LOCATION...SO JUST WENT WITH VCTS IN TAFS FOR THE TIME BEING. INCREASING LOW LEVEL E-SE FLOW TONIGHT WILL PUSH HIGHER DEWPOINTS WEST OF THE DIVIDE...AND SET UP ANOTHER DAY WITH ISO-SCT THUNDERSTORMS. UPPER LEVEL RIDGE TO THE WEST WILL RESULT IN NORTHERLY STEERING FLOW...FAVORABLE FOR BRINGING STORMS OFF THE HIGH TERRAIN AND INTO THE LOWLANDS AGAIN...BUT COVERAGE OUTSIDE THE MOUNTAINS WILL AGAIN BE ISOLATED. WITH DEWPOINT DEPRESSIONS IN THE 40-50 DEGREE RANGE...DOWNBURST WINDS WILL BE THE PRIMARY THREAT WITH ANY LOWLAND STORMS...POSSIBLY SOME SMALL HAIL IN THE MOUNTAINS. && .FIRE WEATHER... A WEAK UPPER LEVEL DISTURBANCE OVER NORTHERN NM WILL DROP SOUTH THIS EVENING...WHILE A STALLED OUT AND DISSIPATING FRONTAL BOUNDARY REMAINS OVER SOUTHERN NEW MEXICO. TERRAIN-BASED THUNDERSTORMS THIS AFTERNOON WILL SLOWLY SPREAD SOUTH INTO THE LOWER TERRAIN THIS EVENING. INCREASING SE FLOW OVERNIGHT WILL BRING IN DEEPER LOW-LEVEL MOISTURE...WHILE NORTHERLY FLOW ALOFT PREVAILS EAST OF AN UPPER LEVEL RIDGE. THE ADDITIONAL MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS...INITIALLY IN THE HIGHER TERRAIN BUT SPREADING INTO THE LOWLANDS...WITH AREAS WEST OF THE RIO GRANDE SLIGHTLY FAVORED. THE UPPER RIDGE WILL SLOWLY BUILD EASTWARD WED-FRI...WITH INCREASING TEMPERATURES EXPECTED. MODEST LOW LEVEL MOISTURE AND WEAK INSTABILITY WILL KEEP ISOLATED PRECIP/T-STORM CHANCES IN PLACE THROUGH THE WEEK AS TEMPERATURES CLIMB ABOVE 100 IN THE LOWLANDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 94 72 99 / 30 30 30 10 SIERRA BLANCA 71 89 66 93 / 40 30 20 10 LAS CRUCES 71 92 66 97 / 30 30 30 10 ALAMOGORDO 69 90 65 96 / 40 30 30 20 CLOUDCROFT 49 67 47 72 / 60 50 40 40 TRUTH OR CONSEQUENCES 68 90 65 96 / 30 30 30 10 SILVER CITY 60 83 59 89 / 30 50 30 10 DEMING 68 93 64 98 / 20 30 30 10 LORDSBURG 68 93 64 97 / 20 20 30 0 WEST EL PASO METRO 73 94 72 99 / 30 30 30 10 DELL CITY 65 90 62 95 / 40 20 20 20 FORT HANCOCK 71 93 69 97 / 30 30 30 10 LOMA LINDA 68 86 67 92 / 40 30 30 20 FABENS 71 94 69 99 / 30 30 30 10 SANTA TERESA 72 93 68 98 / 30 30 30 10 WHITE SANDS HQ 72 91 68 96 / 30 30 30 10 JORNADA RANGE 64 91 63 96 / 40 30 30 10 HATCH 67 92 65 97 / 40 30 30 0 COLUMBUS 72 93 68 97 / 20 30 30 0 OROGRANDE 73 91 68 96 / 30 30 30 10 MAYHILL 53 74 53 80 / 60 50 30 40 MESCALERO 51 77 51 82 / 60 50 40 30 TIMBERON 52 75 51 80 / 50 50 40 40 WINSTON 60 81 57 87 / 50 50 40 10 HILLSBORO 63 89 61 95 / 40 40 30 10 SPACEPORT 66 92 63 97 / 30 30 30 0 LAKE ROBERTS 56 82 54 87 / 50 50 40 10 HURLEY 61 85 59 91 / 20 30 30 10 CLIFF 51 90 53 95 / 20 50 30 10 MULE CREEK 49 88 51 93 / 20 30 30 10 FAYWOOD 63 86 61 92 / 20 30 30 10 ANIMAS 68 94 65 98 / 20 20 30 0 HACHITA 68 95 64 98 / 20 30 30 0 ANTELOPE WELLS 66 94 64 97 / 20 20 30 10 CLOVERDALE 64 90 63 93 / 20 20 30 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Jun 15, 11:26 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1126 AM MDT MON JUN 15 2015 NMZ401>417-TXZ418>424-161745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1050 AM MDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINS AND FLASH FLOODING POSSIBLE OVER ISOLATED LOCATIONS WITH RAINFALL AMOUNTS EXCEEDING AN INCH OVER A FEW AREAS. SMALL HAIL AND WIND GUSTS TO 50 MPH ALSO POSSIBLE OVER A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS WITH FLOODING POSSIBLE. RAINFALL AMOUNTS MAY EXCEED AN INCH OVER ISOLATED LOCATIONS. WINDS GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE WITH A FEW STORMS. SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY...MAINLY OVER THE HIGHER MOUNTAINS. OTHERWISE MOST AREAS WILL REMAIN HOT AND DRY. HEAT COULD BECOME DANGEROUS BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
In the hours before
Special weather statement, Jun 15, 4:04 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 404 PM MDT MON JUN 15 2015 NMZ409-410-152230- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- 404 PM MDT MON JUN 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DONA ANA AND SOUTH CENTRAL SIERRA COUNTIES... AT 403 PM MDT...A STRONG THUNDERSTORM WAS NEAR UPHAM...OR 18 MILES NORTHEAST OF HATCH. THE STORM WAS MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UPHAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3293 10702 3294 10686 3272 10679 3270 10703 TIME...MOT...LOC 2203Z 350DEG 4KT 3287 10694 FAUSETT
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.